MAUDE Adverse Event Report: GYRUS ACMI, INC. 0.035" HYBRID WIRE, BOX OF 5; STYLET, URETERAL

GYRUS ACMI, INC. 0.035" HYBRID WIRE, BOX OF 5; STYLET, URETERAL
Model Number GWH3505R
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reports during an unspecified procedure using a 0.035" hybrid wire, a piece of the guidewire broke off in the patient's ureter.The piece was retrieved.The planned procedure was completed.There was no patient harm.Additional details regarding the patient and reported event have been requested.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
The device referenced in this report has been returned to olympus for evaluation.The investigation is ongoing.Physical evaluation of the returned device: the device was returned without its original packaging.In addition, the device was also received without its protective sheath and introducer.The reported complaint of broken tip is confirmed as the device was returned without the tip.Upon further examination, the point of breakage seems to have signs of physical damage.The metal wire appears to be snapped and the black coating appears to be ripped.As the broken tip was not returned, it is not certain how the tip was broken off.However, it is likely that some sort of excessive force by the user was involved.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
Update: additional information reported by the customer: the procedure being performed was a cystoscopy, right retrograde pyelogram, right ureteroscopy, laser lithotripsy, stone basket extraction, stent exchange for the indication of renal calculi.The procedure was a normal surgical procedure.The wire broke inside the patient's ureter when the surgeon was attempting to place the wire.The large stone presented a procedural challenge that could have contributed the wire breaking.The patient's current condition is reported as: no complaints at follow-up.
 
Additional Manufacturer Narrative
This report is being updated to report additional information provided by the customer.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, although it is unknown how the tip broke off, it was likely due to excessive force by the user.Olympus will continue to monitor field performance for this device.

Brand Name
0.035" HYBRID WIRE, BOX OF 5
Common Device Name
STYLET, URETERAL
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15893214
Report Number3003790304-2022-00318
Device Sequence Number5258535
Product Code EYA
UDI-Device Identifier00821925031425
UDI-Public00821925031425
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGWH3505R
Device Lot Number92110069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer12/05/2022
02/28/2023
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date12/28/2022
03/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexFemale
Patient Weight91 KG